Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 29, NWS Jacksonville, FL

September 20, 2007Alachua County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 20, 2007, 11:51 PM EDT for Alachua County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2007, 11:51 PM EDT (03:51 UTC)
Expired
Sep 21, 2007, 12:30 AM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 11:19 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2537 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2537 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 210351
TORJAX
FLC001-210430-
/O.NEW.KJAX.TO.W.0029.070921T0351Z-070921T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1151 PM EDT THU SEP 20 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 1230 AM EDT

* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CROSS
  CREEK...OR NEAR CITRA...MOVING NORTHWEST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
   ROCHELLE BY MIDNIGHT EDT...
   NEWNANS LAKE BY 1205 AM EDT...
   GAINESVILLE AIRPORT... GAINESVILLE AND ORANGE HEIGHTS BY 1210 AM
   EDT...
   GAINESVILLE BY 1215 AM EDT...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2945 8208 2942 8214 2949 8222 2949 8256
      2953 8258 2953 8261 2956 8265 2985 8226
      2970 8210 2954 8204
TIME...MOT...LOC 0351Z 150DEG 30KT 2955 8215

$$

PETERSON
2 follow-up statements
000 
WWUS52 KJAX 210409
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 AM EDT FRI SEP 21 2007

FLC001-210430-
/O.CON.KJAX.TO.W.0029.000000T0000Z-070921T0430Z/
ALACHUA FL-
1209 AM EDT FRI SEP 21 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
SOUTHEASTERN ALACHUA COUNTY...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO WAS 
LOCATED NEAR ROCHELLE...OR 7 MILES SOUTHEAST OF GAINESVILLE...MOVING 
NORTHWEST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  RURAL CENTRAL ALACHUA COUNTY AT 1220 AM EDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2945 8208 2942 8214 2949 8222 2949 8256
      2953 8258 2953 8261 2956 8265 2985 8226
      2970 8210 2954 8204
TIME...MOT...LOC 0409Z 151DEG 31KT 2968 8229

$$

HURLBUT
000 
WWUS52 KJAX 210425
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1225 AM EDT FRI SEP 21 2007

FLC001-210435-
/O.EXP.KJAX.TO.W.0029.000000T0000Z-070921T0430Z/
ALACHUA FL-
1225 AM EDT FRI SEP 21 2007

...THE TORNADO WARNING FOR SOUTHEASTERN ALACHUA COUNTY EXPIRES AT
1230 AM EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY MORNING FOR
NORTHEASTERN FLORIDA.

LAT...LON 2945 8208 2942 8214 2949 8222 2949 8256
      2953 8258 2953 8261 2956 8265 2985 8226
      2970 8210 2954 8204
TIME...MOT...LOC 0425Z 151DEG 31KT 4754 4753

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 20, 9:19 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 20, 9:19 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT THU SEP 20 2007

.UPDATE...LOW PRESSURE IN THE GULF AROUND 120 MILES WSW OF TAMPA
CONTINUES TO DRIFT WNW. THUNDERSTORMS ERUPTED TO THE EAST OF
THE LOW ACROSS WEST CENTRAL AND NORTH CENTRAL FL THIS AFTERNOON
SOME OF WHICH WERE SEVERE AND PRODUCED DAMAGING WINDS. WITH HEATING
OF THE DAY OVER STORMS ARE NOT EXPECTED TO BE SEVERE THE REST OF THIS
EVE BUT A FEW WILL BE STRONG WITH HEAVY RAIN. HAVE RAISED POPS TO
LIKELY ACROSS THE SOUTHERN CWA (FROM THE LOWER SUWANNEE VALLEY TO
MARION COUNTY) UNTIL 06Z THEN BEGIN TO LOWER AFTER THAT AS ACTIVITY
WILL BE MAINLY FOCUSED ACROSS THE GULF COAST.

&&

.AVIATION...HAVE GONE WITH PREVAILING MVFR AT ALL TAFS SITES
DUE TO CIGS/VSBY. A BAND OF SHOWERS WITH EMBEDDED STORMS WILL
BE MOVING NORTH ACROSS GNV THROUGH 04Z.

&&

.MARINE...CURRENT FORECAST ON TRACK AND EXPECT A GRADUAL DECREASE
IN SEAS TONIGHT. WILL KEEP SCA OFFSHORE FOR SEAS UNTIL MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  86  70  89 /  40  50  30  40
SSI  76  84  75  86 /  40  60  30  40
JAX  75  87  72  88 /  40  50  30  50
SGJ  77  86  74  86 /  40  40  20  60
GNV  73  88  70  89 /  60  50  30  60
OCF  73  88  71  89 /  60  50  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

&&

PP/ARS/PK
Hazardous weather outlook, Sep 20, 11:31 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 PM EDT THU SEP 20 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220345-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1131 PM EDT THU SEP 20 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

..TORNADO WATCH 675 IN EFFECT UNTIL 7 AM EDT FRIDAY...

...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE
ACROSS NORTH CENTRAL FLORIDA THIS EVENING...

LOW PRESSURE ACROSS THE GULF SOUTHWEST OF TAMPA IS PRODUCING
A BAND OF STRONG THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTH
CENTRAL FLORIDA. A FEW OF THESE STORMS MAY BE SEVERE THIS
EVENING ALONG WITH ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN
ISSUED FOR MUCH OF NORTH CENTRAL FLORIDA. LOCALLY HEAVY RAINFALL
IN EXCESS OF 2 INCHES MAY PRODUCE LOCALIZED FLOODING OF A FEW LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTH CENTRAL FLORIDA ARE REQUESTED TO ACTIVATE
IF WARNINGS ARE ISSUED. ALSO...REPORT HEAVY RAINFALL AND
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Local storm report, Sep 20, 9:29 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     OCALA                   29.19N 82.13W
09/20/2007                   MARION             FL   LAW ENFORCEMENT

            LARGE TREE FELL ON POWERLINES NEAR COUNTY ROAD 475 AND SE
            20TH STREET.

&&

PP
Special weather statement, Sep 20, 9:50 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EDT THU SEP 20 2007

FLZ040-210230-
MARION-
950 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1030 PM EDT...

AT 950 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF WEIRSDALE...OR OVER
THE VILLAGES...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WEIRSDALE...SUMMERFIELD...OCKLAWAHA...LAKE
WEIR...BELLEVIEW...SILVER SPRINGS SHORES...SANTOS...OCALA AIRPORT AND
OCALA THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Local storm report, Sep 20, 9:52 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       WEIRSDALE               28.98N 81.92W
09/20/2007  E0.00 INCH       MARION             FL   TRAINED SPOTTER

            MINOR STREET FLOODING AT COUNTY ROAD 25 AND HIGHWAY 42. 4
            TO 8 INCHES STANDING WATER ON SOME ROADS.

&&

PKEEGAN
Local storm report, Sep 20, 10:28 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             SILVER SPRINGS SHORES   29.10N 82.01W
09/20/2007  E0.75 INCH       MARION             FL   TRAINED SPOTTER

&&

PP
Local storm report, Sep 20, 10:29 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND GST     SILVER SPRINGS SHORES   29.10N 82.01W
09/20/2007  E55 MPH          MARION             FL   TRAINED SPOTTER

&&

PP
Special weather statement, Sep 20, 11:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1118 PM EDT THU SEP 20 2007

FLZ022-030-035-036-040-210400-
ALACHUA-COLUMBIA-GILCHRIST-MARION-UNION-
1118 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...
SOUTHWESTERN UNION...SOUTHERN COLUMBIA...NORTHWESTERN MARION AND
GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
MIDNIGHT EDT...

AT 1118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ARCHER...OR 8 MILES
EAST OF BRONSON...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND MICANOPY...ARCHER...GAINESVILLE...
NEWBERRY...ALACHUA...OLENO STATE PARK...LA CROSSE...HIGH SPRINGS AND
BELL THROUGH MIDNIGHT EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:12 PM EDTSevere Thunderstorm WarningJAXMarion48 min
Sep 20, 10:02 PM EDTTornado WarningJAXMarion43 min
Sep 20, 10:45 PM EDTTornado WarningJAXMarion45 min
Sep 20, 11:28 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Sep 21, 12:14 AM EDTSevere Thunderstorm WarningJAXMarion46 min
Sep 21, 12:30 AM EDTSevere Thunderstorm WarningJAXAlachua45 min
Sep 21, 1:00 AM EDTSevere Thunderstorm WarningJAXMarion, Putnam45 min
Sep 21, 1:24 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford51 min
Sep 21, 1:51 AM EDTSevere Thunderstorm WarningJAXPutnam39 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.